Alert archive / Virginia / Wind Advisories in 2017
Wind Advisory 17, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at Oct 28, 2017, 3:49 PM EDT for 26 counties in Virginia; 5 counties in North Carolina. It took effect at Oct 29, 2017, 2:00 PM EDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2017, 3:49 PM EDT (19:49 UTC)
- In effect from
- Oct 29, 2017, 2:00 PM EDT
- Expired
- Oct 30, 2017, 10:08 AM EDT
- In force
- 20 hr
- Issued by
- NWS Blacksburg, VA
All 31 counties
Alleghany County, NC, Ashe County, NC, Surry County, NC, Watauga County, NC, Wilkes County, NC, Alleghany County, VA, Amherst County, VA, Bath County, VA, Bedford County, VA, Bland County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Franklin County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Patrick County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Smyth County, VA, Wythe County, VA
The radar
The Roanoke radar (KFCX), 15 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.8 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1183 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
276 WWUS71 KRNK 281949 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 349 PM EDT Sat Oct 28 2017 ...Strong winds expected Sunday afternoon into Monday morning... .A cold front will cross the area tonight and Sunday then as a low pressure systems deepens off Mid Atlantic coast into New England winds will increase from the northwest. NCZ001>003-018-019-VAZ009-012>017-022-032-033-290800- /O.NEW.KRNK.WI.Y.0017.171029T1800Z-171030T1500Z/ Ashe-Alleghany NC-Surry-Watauga-Wilkes-Smyth-Wythe-Pulaski- Montgomery-Grayson-Carroll-Floyd-Roanoke-Patrick-Franklin- Including the cities of West Jefferson, Sparta, Dobson, Boone, Wilkesboro, Marion, Wytheville, Radford, Pulaski, Blacksburg, Independence, Whitetop, Troutdale, Volney, Galax, Floyd, Roanoke, Salem, Stuart, and Rocky Mount 349 PM EDT Sat Oct 28 2017 ...WIND ADVISORY IN EFFECT FROM 2 PM SUNDAY TO 11 AM EDT MONDAY... The National Weather Service in Blacksburg has issued a Wind Advisory, which is in effect from 2 PM Sunday to 11 AM EDT Monday. * Locations...Along the southern Blue Ridge and adjacent foothills from Roanoke into northwest North Carolina. * Hazards...Strong, gusty winds. * Winds...Northwest 20 to 30 mph with gusts up to 50 mph. * Timing...Sunday afternoon through Monday morning. * Impacts...Downed tree limbs and branches. Possible power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds are forecast to be 31 to 39 MPH or gusts will range between 46 and 57 MPH. Winds of these magnitudes may cause minor property damage without extra precautions. Motorists in high profile vehicles should use extra caution until the winds subside. && $$
6 follow-up statements
344 WWUS71 KRNK 290721 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 321 AM EDT Sun Oct 29 2017 ...Strong winds expected this afternoon into Monday morning... .Low pressure will deepen off Mid Atlantic coast this afternoon/evening and shift into into New England Monday morning. Surge of northwest winds will take place as this occurs, especially tonight. VAZ010-011-018>020-023-024-034-035-291530- /O.EXA.KRNK.WI.Y.0017.171029T1800Z-171030T1500Z/ Bland-Giles-Craig-Alleghany VA-Bath-Botetourt-Rockbridge-Bedford- Amherst- Including the cities of Bland, Pearisburg, New Castle, Clifton Forge, Covington, Hot Springs, Fincastle, Lexington, Buena Vista, Bedford, and Amherst 321 AM EDT Sun Oct 29 2017 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM EDT MONDAY... The National Weather Service in Blacksburg has issued a Wind Advisory, which is in effect from 2 PM this afternoon to 11 AM EDT Monday. * Locations...Alleghany Highlands to the foothills of the Blue Ridge, including the mountains of Bland and Giles County. * Hazards...Strong winds. * Winds...Northwest 10 to 20 mph with gusts up to 50 mph. * Timing...This afternoon through Monday morning. * Impacts...Downed tree limbs and branches. Possible power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds are forecast to be 31 to 39 MPH or gusts will range between 46 and 57 MPH. Winds of these magnitudes may cause minor property damage without extra precautions. Motorists in high profile vehicles should use extra caution until the winds subside. && $$ NCZ001>003-018-019-VAZ009-012>017-022-032-033-291530- /O.CON.KRNK.WI.Y.0017.171029T1800Z-171030T1500Z/ Ashe-Alleghany NC-Surry-Watauga-Wilkes-Smyth-Wythe-Pulaski- Montgomery-Grayson-Carroll-Floyd-Roanoke-Patrick-Franklin- Including the cities of West Jefferson, Sparta, Dobson, Boone, Wilkesboro, Marion, Wytheville, Radford, Pulaski, Blacksburg, Independence, Whitetop, Troutdale, Volney, Galax, Floyd, Roanoke, Salem, Stuart, and Rocky Mount 321 AM EDT Sun Oct 29 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM EDT MONDAY... * Locations...Along the southern Blue Ridge and adjacent foothills from Roanoke into northwest North Carolina. * Hazards...Strong, gusty winds. * Winds...Northwest 15 to 25 mph with gusts up to 55 mph. * Timing...This afternoon through Monday morning. * Impacts...Downed tree limbs and branches. Possible power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds are forecast to be 31 to 39 MPH or gusts will range between 46 and 57 MPH. Winds of these magnitudes may cause minor property damage without extra precautions. Motorists in high profile vehicles should use extra caution until the winds subside. && $$
118 WWUS71 KRNK 291434 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 1034 AM EDT Sun Oct 29 2017 ...Strong winds expected this afternoon into Monday morning... .Low pressure will deepen off Mid Atlantic coast this afternoon and evening and shift into into New England Monday morning. Surge of northwest winds will take place as this occurs, especially tonight. NCZ001>003-018-019-VAZ009>020-022>024-032>035-292300- /O.CON.KRNK.WI.Y.0017.171029T1800Z-171030T1500Z/ Ashe-Alleghany NC-Surry-Watauga-Wilkes-Smyth-Bland-Giles-Wythe- Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath- Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst- Including the cities of West Jefferson, Sparta, Dobson, Boone, Wilkesboro, Marion, Bland, Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, Independence, Whitetop, Troutdale, Volney, Galax, Floyd, New Castle, Clifton Forge, Covington, Hot Springs, Roanoke, Salem, Fincastle, Lexington, Buena Vista, Stuart, Rocky Mount, Bedford, and Amherst 1034 AM EDT Sun Oct 29 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM EDT MONDAY... * Locations...Alleghany Highlands to the foothills of the Blue Ridge, including the mountains of Bland and Giles County. * Hazards...Strong winds. * Winds...Northwest 15 to 25 mph with gusts up to 50 mph. * Timing...This afternoon through Monday morning. * Impacts...Downed tree limbs and branches. Possible power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds are forecast to be 31 to 39 MPH or gusts will range between 46 and 57 MPH. Winds of these magnitudes may cause minor property damage without extra precautions. Motorists in high profile vehicles should use extra caution until the winds subside. && $$
579 WWUS71 KRNK 292136 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 536 PM EDT Sun Oct 29 2017 ...Strong winds expected into Monday morning... .Low pressure will deepen off the Mid Atlantic coast this evening and move into New England Monday morning. This will cause northwest winds to surge and become quite strong and gusty tonight. NCZ001>003-018-019-VAZ009>020-022>024-032>035-300400- /O.CON.KRNK.WI.Y.0017.000000T0000Z-171030T1500Z/ Ashe-Alleghany NC-Surry-Watauga-Wilkes-Smyth-Bland-Giles-Wythe- Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath- Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst- Including the cities of West Jefferson, Sparta, Dobson, Boone, Wilkesboro, Marion, Bland, Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, Independence, Whitetop, Troutdale, Volney, Galax, Floyd, New Castle, Clifton Forge, Covington, Hot Springs, Roanoke, Salem, Fincastle, Lexington, Buena Vista, Stuart, Rocky Mount, Bedford, and Amherst 536 PM EDT Sun Oct 29 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT MONDAY... * Locations...Alleghany Highlands to the foothills of the Blue Ridge, including the mountains of Bland and Giles County. * Hazards...Strong winds. * Winds...Northwest 15 to 25 mph with gusts 45 to 55 mph. * Timing...through Monday morning. * Impacts...Downed tree limbs and branches. Possible power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds are forecast to be 31 to 39 MPH or gusts will range between 46 and 57 MPH. Winds of these magnitudes may cause minor property damage without extra precautions. Motorists in high profile vehicles should use extra caution until the winds subside. && $$
441 WWUS71 KRNK 300242 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 1042 PM EDT Sun Oct 29 2017 ...Strong winds expected overnight into Monday morning... .Low pressure will deepen off the Mid Atlantic coast overnight and move into New England Monday morning. This will cause northwest winds to surge and become quite strong and gusty overnight. NCZ001>003-018-019-VAZ009>020-022>024-032>035-301045- /O.CON.KRNK.WI.Y.0017.000000T0000Z-171030T1500Z/ Ashe-Alleghany NC-Surry-Watauga-Wilkes-Smyth-Bland-Giles-Wythe- Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath- Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst- Including the cities of West Jefferson, Sparta, Dobson, Boone, Wilkesboro, Marion, Bland, Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, Independence, Whitetop, Troutdale, Volney, Galax, Floyd, New Castle, Clifton Forge, Covington, Hot Springs, Roanoke, Salem, Fincastle, Lexington, Buena Vista, Stuart, Rocky Mount, Bedford, and Amherst 1042 PM EDT Sun Oct 29 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT MONDAY... * Locations...Alleghany Highlands to the foothills of the Blue Ridge, including the mountains of Bland and Giles County. * Hazards...Strong winds. * Winds...Northwest 15 to 25 mph with gusts 45 to 55 mph. * Timing...through Monday morning. * Impacts...Downed tree limbs and branches. Possible power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds are forecast to be 31 to 39 MPH or gusts will range between 46 and 57 MPH. Winds of these magnitudes may cause minor property damage without extra precautions. Motorists in high profile vehicles should use extra caution until the winds subside. && $$
273 WWUS71 KRNK 300842 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 442 AM EDT Mon Oct 30 2017 ...Strong gusty winds through this morning... .Low pressure over upstate New York will move away from the Mid Atlantic Region today. Strong winds this morning will diminish this afternoon as the low pressure system moves away from the area. NCZ001>003-018-019-VAZ009>020-022>024-032>035-301500- /O.CON.KRNK.WI.Y.0017.000000T0000Z-171030T1500Z/ Ashe-Alleghany NC-Surry-Watauga-Wilkes-Smyth-Bland-Giles-Wythe- Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath- Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst- Including the cities of West Jefferson, Sparta, Dobson, Boone, Wilkesboro, Marion, Bland, Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, Independence, Whitetop, Troutdale, Volney, Galax, Floyd, New Castle, Clifton Forge, Covington, Hot Springs, Roanoke, Salem, Fincastle, Lexington, Buena Vista, Stuart, Rocky Mount, Bedford, and Amherst 442 AM EDT Mon Oct 30 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * Locations...High Country and Highlands of North Carolina and Virginia, to the foothills of the Blue Ridge. * Hazards...Strong winds. * Winds...Northwest 15 to 25 mph, with gusts up to 50 mph. * Timing...through Monday morning. * Impacts...Downed tree limbs and branches. Possible power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds are forecast to be 31 to 39 MPH or gusts will range between 46 and 57 MPH. Winds of these magnitudes may cause minor property damage without extra precautions. Motorists in high profile vehicles should use extra caution until the winds subside. && $$
321 WWUS71 KRNK 301408 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 1008 AM EDT Mon Oct 30 2017 ...Wind Advisory Cancelled... .Wind Advisory has been cancelled. Winds have steadily decreased this morning as the low pressure system continues to drift north and east across the Great Lakes. A few gusts up to 30 miles per hour will remain possible, but likely confined to the highest ridges through the early afternoon hours. NCZ001>003-018-019-VAZ009>020-022>024-032>035-301515- /O.CAN.KRNK.WI.Y.0017.000000T0000Z-171030T1500Z/ Ashe-Alleghany NC-Surry-Watauga-Wilkes-Smyth-Bland-Giles-Wythe- Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath- Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst- Including the cities of West Jefferson, Sparta, Dobson, Boone, Wilkesboro, Marion, Bland, Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, Independence, Whitetop, Troutdale, Volney, Galax, Floyd, New Castle, Clifton Forge, Covington, Hot Springs, Roanoke, Salem, Fincastle, Lexington, Buena Vista, Stuart, Rocky Mount, Bedford, and Amherst 1008 AM EDT Mon Oct 30 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Blacksburg has cancelled the Wind Advisory. Winds have steadily decreased across the mountainous areas this morning. This trend will continue through the early afternoon hours, with highest gusts up to 30 miles per hour, confined only to the highest ridge tops. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Oct 28, 2:18 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Oct 28, 2:18 PM EDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 218 PM EDT Sat Oct 28 2017 .SYNOPSIS... A cold front will slowly work east into the area today into Sunday morning, providing a soaking rain. Winds will become gusty behind the front as the low deepens off the mid-Atlantic coast and moves north into New England Monday. Winds will subside as we head into early next week as an area of high pressure builds into our region. && .NEAR TERM /THROUGH SUNDAY/... As of 100 PM EDT Saturday... Have made minor adjustments to the timing of the approaching precipitation to better match ongoing radar trends. Categorical coverage is expected over the next couple of hours across southeast West Virginia, with the broad coverage of rain reaching the crest of the Blue Ridge near sunset. Have also minor minor adjustment to the temperatures. Where rain is already occurring, anticipate limited change, or perhaps a small decrease, through the remainder of the day. Areas in the east will continue to see a steady but slow increase now that cloud cover has arrived but the southerly flow remains on the mild side. As of 340 AM EDT Saturday... Looking at slower trends in the front/rainfall/models today into Sunday. Still overall wet pattern shaping up by later today into early Sunday as cold front works from the TN Valley/west side of the Appalachians this morning to the foothills by midnight tonight. Low pressure will form along the front over upstate SC this evening as the upper trough takes on more neutral to negative tilt. This will bring a period of upper forcing/divergence enhancing the rainfall this evening/overnight over the mountains. However, pwats are not as high but still running 150-174 percent of normal which could lead to localized hydro issues in the mountains, namely NC high country where flooding occurred early in the week. Still not enough to warrant headlines but added in the Hazardous Weather Outlook for tonight. Thunder chances still look iffy with limited instability. With slower timing appears best instability doesnt't arrive until later tonight, so have slight chance of thunder overnight in southside VA/NW NC piedmont. Will have to look at shear and potential embedded heavier convection for strong winds as models advertise 35-50kt low level jet in the 06-12z time frame over the piedmont. Rainfall amounts will range from one third to 1 inch east of the mountains, to 1 to 2 inches in the west, with locally higher amounts possible. Should see dry slot work into the foothills of NC by 12-18z Sunday with showers ending. Colder air working in from the west will lead to a rain to snow shower changeover in the mountains Sunday morning into Sunday afternoon. Moisture becomes shallower through the day but still could accumulate 1 inch or more in the higher ridges of SE WV, with a skiff as far south as the Blue Ridge of NC. Northwest winds will be picking up late in the day as low pressure deepens over the mid-Atlantic coast. At the moment gusts through Sunday should be under advisory levels but could see some winds gusting to 40 mph in the higher ridges. Temperatures today will be mild ahead of the front, especially in the piedmont where showers will not arrive until late afternoon/evening. Highs will range from the lower 70s east of Lynchburg/Danville, to mid to upper 60s elsewhere east of the Blue Ridge, with mid 50s to around 60 west. Tonight, temps will stay elevated in the piedmont as not seeing front/colder air moving east until Sunday. Will see lag in colder air in the west til late, and temps Sunday should drop through the morning in the mountains, before steadying out or slowly rising. Lows Sunday morning ranging from the lower to mid 30s higher ridges, to upper 30s/around 40 New River Valley, to mid 40s Roanoke, to mid to upper 50s along/east of a Lynchburg to Reidsville line. Sunday, highs in the upper 50s east to mid 30s west. Actually have temps dropping in the afternoon to the lower 50s in the piedmont. Showers on the backside/wraparound of the front/low still could linger til dusk as far southwest as Danville to Roanoke. Snowflakes could also be seen as far east as the Roanoke/Floyd County Blue Ridge Sunday afternoon. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... As of 230 AM EDT Saturday... The medium range models are in general agreement that a closed 500mb upper low over/near the RNK forecast area Sunday night rapidly lifts northeast into New England by Monday morning, leaving a zonal flow in place for Monday. In response to this upper low, a rapidly deepening sfc low moves into New England. As this feature deepens, 850mb northwest winds of 35-50 knots develop, especially across the mountains. Our locally developed wind gust program suggests that advisory level winds (gusts 46-57 MPH) may be reached, but only at some of the higher elevation locations Sunday night. Forecast winds were bumped up during this time and we will continue to highlight this potential in the HWO/graphical HWO. Otherwise, lingering low level moisture in forecast sounding combined with northwest winds/upslope flow and sub zero 850mb temps will lead to a few hours of snow showers in western Greenbrier county Sunday night, where up to an inch of snow accumulation is possible on grassy surfaces. Winds gradually diminish Monday, and with downsloping winds and a 850 thermal trof east of the Blue Ridge, raised temps a few degrees east of the Blue Ridge for highs on Monday. The warming trend continues Tuesday as 1000-850mb thicknesses increase and a deep western flow forms. As a result, leaned toward the warmer guidance values for highs on Tuesday. && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... As of 130 PM EDT Friday... Uncertainty and model spread increases following Tuesday. Another synoptic scale short wave approaches the region from the southern part of the jet stream on Wednesday or Thursday with isentropic lift and overrunning, but a majority of the long range guidance favors the highest probability of precipitation just to the west. Temperatures continue to gradually warm through Friday. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... As of 130 PM EDT Saturday... Most parts of the region still are experiencing VFR conditions. This is changing though. Progressively MVFR conditions are arriving across the western half of the region in association with an area of rain showers in advance of an approaching cold front. As we head into the evening hours, look for conditions to decrease to MVFR/IFR across the entire area as this precipitation continues to progress into and through the region. During the day Sunday, northwest flow behind the front will increase. This will help yield some scattered upslope rain/snow showers between roughly KLWB-KBCB-KTNB. Elsewhere across the area, the back edge of the departing system will keep an area of rain across eastern and northeastern sections of the region. Flight categories will trend to MVFR ceilings and low end VFR visibilities during the morning at most locations. By the end of the 24 hours TAF forecast period, gusts at the higher elevations will be nearing 25 to 30 kts. Extended Discussion.... Sunday afternoon, look for precipitation in the east to gradually give way to decreasing cloud cover thanks to the northwest downslope flow. Across the mountains northwest will help maintain upslope rain/snow showers with surface gusts the the higher elevations nearing 35 to 45 kts. Very gusty conditions will continue across the entire area Sunday night with with upslope showers decreasing coverage. The pressure gradient slackens and winds back enough by Monday afternoon and evening to put an end to the gusty conditions and scattered precipitation in the west. High pressure builds into the area through mid-week with VFR conditions prevailing. By Thursday, another cold front will be just west of the area, so the potential for showers and sub-VFR conditions will increase again, especially in the west. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...DS/WP NEAR TERM...DS/WP SHORT TERM...PH LONG TERM...AMS AVIATION...DS/RAB/WP
Hazardous weather outlook, Oct 28, 3:53 AM EDT, 11 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 353 AM EDT Sat Oct 28 2017 NCZ004-005-020-VAZ022>024-033>035-043-290800- Stokes-Rockingham-Yadkin-Roanoke-Botetourt-Rockbridge-Franklin- Bedford-Amherst-Henry- 353 AM EDT Sat Oct 28 2017 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia and west central Virginia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Near freezing temperatures are possible Sunday night. Otherwise no hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ001-002-018-VAZ015>017-290800- Ashe-Alleghany NC-Watauga-Grayson-Carroll-Floyd- 353 AM EDT Sat Oct 28 2017 This Hazardous Weather Outlook is for northwest North Carolina and southwest Virginia. .DAY ONE...Today and tonight. Showers and isolated thunderstorms tonight may bring locally heavy rain that could result in minor flooding of poor drainage or urban areas. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Strong, gusty winds are expected late Sunday into Sunday night. Wind gusts may reach 45 mph in the higher elevations. Otherwise no hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ007-009>012-020-WVZ042>044-507-508-290800- Tazewell-Smyth-Bland-Giles-Wythe-Bath-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 353 AM EDT Sat Oct 28 2017 This Hazardous Weather Outlook is for southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Moderate rain showers tonight may bring locally heavy rain that could result in minor flooding of poor drainage or urban areas. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ003-019-VAZ032-290800- Surry-Wilkes-Patrick- 353 AM EDT Sat Oct 28 2017 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina and southwest Virginia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Near freezing temperatures are possible Sunday night. Otherwise no hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ006-VAZ044>047-058-059-290800- Caswell-Pittsylvania-Campbell-Appomattox-Buckingham-Halifax- Charlotte- 353 AM EDT Sat Oct 28 2017 This Hazardous Weather Outlook is for north central North Carolina, central Virginia and south central Virginia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ013-014-018-019-290800- Pulaski-Montgomery-Craig-Alleghany VA- 353 AM EDT Sat Oct 28 2017 This Hazardous Weather Outlook is for southwest Virginia and west central Virginia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 7:36 PM EDT | Areal Flood Advisory | RNK | Grayson | 4 hr |
Nearby
Wind Advisories in Virginia, 2017Wind Advisories in North Carolina, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.